Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Lubbock, TX

August 22, 2014Bailey County, Texas

NWS Lubbock, TX issued this special weather statement at Aug 22, 2014, 8:21 PM CDT for Bailey County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2014, 8:21 PM CDT (01:21 UTC)
Expired
Aug 22, 2014, 8:45 PM CDT
In force
24 min
Issued by
NWS Lubbock, TX

County Bailey County, TX

The radar

The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2575 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WWUS84 KLUB 230121
SPSLUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
821 PM CDT FRI AUG 22 2014

TXZ027-028-230145-
BAILEY-LAMB-
821 PM CDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND LAMB COUNTIES...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTH OF MULESHOE...MOVING NORTHEAST AT 
25 MPH. ANOTHER STRONG STORM WAS LOCATED 10 MILES SOUTHEAST OF 
MULESHOE...ALSO MOVING NORTHEAST AT 25 MPH.

IN ADDITION...PEA SIZE HAIL...WIND GUSTS IN EXCESS OF 50 
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY 
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE
PASSED.

LAT...LON 3432 10283 3431 10241 3382 10259 3383 10294
TIME...MOT...LOC 0120Z 205DEG 22KT 3392 10278

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:37 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 22, 6:37 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
637 PM CDT FRI AUG 22 2014

.AVIATION...
SCATTERED CONVECTION WAS IN PLACE WELL TO THE WEST OF THE
TERMINALS EARLY THIS EVENING...AND ALTHOUGH IT MAY EDGE EAST
THROUGH THE EVENING...IT WILL LIKELY REMAIN WEST OF KLBB AND WELL
WEST OF KCDS. MORE ISOLATED CONVECTION WILL THEN BE POSSIBLE BY
LATE SATURDAY AFTERNOON...THOUGH PROSPECTS OF A DIRECT TERMINAL
IMPACT ARE LOW. HENCE...WE HAVE KEPT THE TAFS STORM FREE. OUTSIDE
OF ANY STORM IMPACTS...VFR CONDITIONS WILL CONTINUE TO DOMINATE
AND SOUTHERLY WINDS WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT FRI AUG 22 2014/

SHORT TERM...
EARLY AFTERNOON SURFACE ANALYSIS FEATURED A MODEST SURFACE TROUGH
STRETCHING FROM NEAR CLOVIS NORTHEAST TO A SURFACE LOW AROUND
GUYMON. LL CONVERGENCE HAS BEEN FOCUSED IN TWO SPOTS SO FAR...ONE
NEAR HEREFORD WITH ANOTHER SOUTH OF CLOVIS. TSTORMS HAVE BEEN MOST
PREVALENT NEAR I-40...BUT SATELLITE TRENDS FAVOR ADDITIONAL TSTORM
DEVELOPMENT INITIATING FARTHER SOUTH IN OUR NWRN COUNTIES THRU THE
AFTERNOON. THIS TREND SHOULD RAMP UP BY THIS EVENING AS AN UPPER
TROUGH/FILLING LOW LIFTS NORTHEAST FROM THE FOUR CORNERS REGION AND
SPREADS WEAK HEIGHT FALLS OVER THE TX-NM BORDER ALONG WITH ENHANCED
SWLY WINDS IN THE MID LEVELS. INDIVIDUAL CONVECTIVE ELEMENTS WILL BE
MOVING WITH MORE ZEST THAN IN RECENT DAYS...BUT NARROW SWATHS OF
HEAVY RAIN REMAIN A LEGITIMATE THREAT NEAR THE STATE LINE AS THE
MEAN STORM MOTION VECTOR LIES PARALLEL TO THE AXIS OF ASCENT. ON A
RELATED NOTE...PRECIP TONIGHT WILL LIKELY FACE GREAT DIFFICULTY IN
PROPAGATING EAST TOWARD THE I-27 AREA. MUCH OF THIS IS DUE TO THE
UPPER TROUGH/HEIGHT FALLS LIFTING NORTH INTO KANSAS...SO PRECIP
LOOKS TO DWINDLE MARKEDLY AFTER 06Z.

DESPITE THE DEPARTING UPPER TROUGH ON SATURDAY...THE UPPER FLOW DOES
RETAIN A CYCLONIC COMPONENT WHICH WILL ALLOW MID-LEVEL MOISTURE TO
SPREAD SLOWLY EASTWARD. ALTHOUGH THIS MONSOONAL MOISTURE WILL BE ON
THE DECLINE DUE TO CONTINUED SHEARING AND SOURCE DISRUPTIONS...
SLIGHTLY COOLER TEMPS ALOFT ALONG WITH ADEQUATE SURFACE HEATING LOOK
ON PAR FOR ANOTHER ROUND OF AT LEAST ISOLATED AFTN TSTORMS...THIS
TIME PROBABLY A BIT FARTHER EAST FROM THE CENTRAL SOUTH PLAINS INTO
PARTS OF THE SERN PANHANDLE UNDER THE MOISTURE PLUME...ALTHOUGH ALL
AREAS ON THE CAPROCK ARE FAIR GAME FOR THESE TSTORMS CONSIDERING THE
SURFACE TROUGH BECOMES DISPLACED WEST INTO NEW MEXICO.

LONG TERM...
MUCH OF THE EXTENDED IS CHARACTERIZED BY TROUGHINESS IN THE WEST
ALONG WITH A SUBSTANTIVE HIGH ACROSS THE SOUTHEASTERN STATES.  IT IS
THE TRANSITION REGION BETWEEN THESE TWO WHICH WILL DRIVE OUR WEATHER
FOR THE NEXT WEEK.  FIRST IN A SERIES OF LOBES OF ENERGY WILL BE
EJECTING ACROSS THE NORTHERN PLAINS EARLY SUNDAY AS ANOTHER TROUGH
DEVELOPS OUT WEST.  THIS TROUGH WILL SLOWLY TRANSLATE EASTWARD
ACROSS THE COUNTRY MORE OR LESS MAKING IT ACROSS OUR PART OF THE
WORLD EARLY NEXT WEEKEND.  SOUTHWESTERLY FLOW ALOFT SHOULD LARGELY
BE THE RULE MOST OF THE EXTENDED.

SCATTERED AFTERNOON THUNDERSTORMS LOOK TO REMAIN A POSSIBILITY
SUNDAY AFTERNOON INTO THE EARLY EVENING ALTHOUGH COVERAGE LOOKS TO
BE QUITE LIMITED.  THEREAFTER...STORMS LOOK TO BE A POSSIBILITY EACH
AFTERNOON AT LEAST NEAR THE TX/NM STATE LINE PERHAPS PEAKING ON
WEDNESDAY AS A COLD FRONT SAGS INTO THE REGION.  HAVE THUS GONE
AHEAD AND RAISED POPS TO MENTIONABLE LEVELS FOR WEDNESDAY GIVEN THE
CONSISTENCY DEMONSTRATED IN CONJUNCTION WITH PATTERN RECOGNITION
THOUGH THE SUSPICION IS THAT THE COVERAGE IS LIKELY OVERDONE IN NWP.
 THEREAFTER...THE DETAILS OF THE LOWER LEVEL FLOW BECOME TOO
NEBULOUS TO GIVE MUCH OF AN IMPROVEMENT THUS WILL TREND TOWARD LATE
SUMMER CLIMATOLOGY INFLUENCED BY THE PRESENCE OF MONSOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  91  62  92  63 /  50  20  20  20  20
TULIA         69  94  66  93  66 /  20  20  20  20  20
PLAINVIEW     67  94  66  93  65 /  20  20  20  20  20
LEVELLAND     67  94  65  94  65 /  20  20  20  20  20
LUBBOCK       71  94  68  94  68 /  20  20  20  20  20
DENVER CITY   67  94  65  93  66 /  30  20  10  10  10
BROWNFIELD    67  94  65  94  66 /  20  20  10  10  10
CHILDRESS     71  98  71  99  72 /  10  10  10  10  10
SPUR          72  96  67  98  67 /  10  10  10  10  10
ASPERMONT     74  98  71 100  71 /   0  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/33/23
Hazardous weather outlook, Aug 22, 4:29 AM CDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
429 AM CDT FRI AUG 22 2014

TXZ021>044-230930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
429 AM CDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 5:51 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CDT FRI AUG 22 2014

TXZ021-222315-
PARMER-
551 PM CDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL PARMER COUNTY...MOVING
NORTHEAST AT 25 MPH.

IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3458 10253 3448 10253 3431 10262 3433 10286
      3464 10282
TIME...MOT...LOC 2251Z 205DEG 22KT 3442 10270
Special weather statement, Aug 22, 7:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT FRI AUG 22 2014

TXZ021-230045-
PARMER-
715 PM CDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF FRIONA...MOVING NORTH AT 25
MPH. ADDITIONAL STRONG STORMS STRETCHED FROM 5 MILES NORTHWEST OF
FRIONA TO NEAR BOVINA AND FARWELL...MOVING NORTH-NORTHEAST AT 25
MPH.

WINDS UP TO 50 MPH...SMALL HAIL...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3475 10252 3472 10252 3431 10269 3431 10305
      3475 10304
TIME...MOT...LOC 0014Z 195DEG 21KT 3442 10277
Special weather statement, Aug 22, 7:53 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
753 PM CDT FRI AUG 22 2014

TXZ021-027-230115-
BAILEY-PARMER-
753 PM CDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND PARMER COUNTIES...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRIONA...MOVING NORTH AT 30 MPH. AN
ADDITIONAL STRONG STORM WAS LOCATED 5 MILES WEST OF
MULESHOE...MOVING NORTH-NORTHEAST AT 30 MPH.

WINDS GUSTS IN EXCESS OF 50 MPH...SMALL HAIL...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE
PASSED.

LAT...LON 3475 10254 3474 10253 3415 10270 3414 10296
      3475 10292
TIME...MOT...LOC 0052Z 194DEG 27KT 3464 10271
Special weather statement, Aug 22, 8:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
818 PM CDT FRI AUG 22 2014

TXZ021-022-230145-
CASTRO-PARMER-
818 PM CDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CASTRO AND PARMER COUNTIES...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF FRIONA...MOVING NORTHEAST AT 25
MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED NEAR FRIONA.

EXPECT WINDS GUSTS IN EXCESS OF 50 MPH...SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3475 10262 3474 10236 3431 10257 3431 10283
      3475 10281 3476 10263
TIME...MOT...LOC 0117Z 203DEG 22KT 3435 10269
Special weather statement, Aug 22, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
821 PM CDT FRI AUG 22 2014

TXZ027-028-230145-
BAILEY-LAMB-
821 PM CDT FRI AUG 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND LAMB COUNTIES...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTH OF MULESHOE...MOVING NORTHEAST AT
25 MPH. ANOTHER STRONG STORM WAS LOCATED 10 MILES SOUTHEAST OF
MULESHOE...ALSO MOVING NORTHEAST AT 25 MPH.

IN ADDITION...PEA SIZE HAIL...WIND GUSTS IN EXCESS OF 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE
PASSED.

LAT...LON 3432 10283 3431 10241 3382 10259 3383 10294
TIME...MOT...LOC 0120Z 205DEG 22KT 3392 10278

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:15 PM CDTSpecial Weather StatementLUBParmer30 min
Aug 22, 7:53 PM CDTSpecial Weather StatementLUBParmer22 min
Aug 22, 8:18 PM CDTSpecial Weather StatementLUBParmer27 min
Aug 22, 8:46 PM CDTSpecial Weather StatementLUBCastro29 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.